Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 190, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 6, 2007, 11:26 AM CDT for Beadle County, Jerauld County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 11:26 AM CDT (16:26 UTC)
- Expired
- Aug 6, 2007, 12:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Beadle County, SD, Jerauld County, SD
The radar
The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 061626 SVRFSD SDC005-073-061700- /O.NEW.KFSD.SV.W.0190.070806T1626Z-070806T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1126 AM CDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA NORTHEASTERN JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL NOON CDT * AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF VIRGIL...OR ABOUT 21 MILES SOUTHWEST OF HURON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VIRGIL AROUND 1145 AM CDT... ALPENA AROUND 1155 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4434 9869 4417 9870 4409 9838 4431 9827 $$ CJ
2 follow-up statements
000 WWUS53 KFSD 061639 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1139 AM CDT MON AUG 6 2007 SDC005-073-061700- /O.CON.KFSD.SV.W.0190.000000T0000Z-070806T1700Z/ JERAULD SD-BEADLE SD- 1139 AM CDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SOUTHWESTERN BEADLE AND NORTHEASTERN JERAULD COUNTIES... AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF ALPENA...OR ABOUT 20 MILES SOUTHWEST OF HURON...MOVING SOUTHEAST AT 25 MPH. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES CAN ALSO BE EXPECTED WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... ALPENA AROUND 1155 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4432 9865 4415 9868 4408 9839 4427 9834 $$ CJ
000 WWUS53 KFSD 061652 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1152 AM CDT MON AUG 6 2007 SDC005-073-061702- /O.EXP.KFSD.SV.W.0190.000000T0000Z-070806T1700Z/ JERAULD SD-BEADLE SD- 1152 AM CDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEADLE AND NORTHEASTERN JERAULD COUNTIES EXPIRES AT NOON CDT... THE STORM IS NO LONGER SEVERE. LAT...LON 4432 9865 4415 9868 4408 9839 4427 9834 $$ CJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:00 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 6, 10:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1000 AM CDT MON AUG 6 2007 .DISCUSSION... STRATUS AND FOG CONT TO AFFECT AREAS ALONG AND E OF THE JAMES RVR. VSBYS ARE IMPORVING BUT STRATUS WL BE SLOW TO LIFT. ASLO MID AND HIGH CLOUDS SPREADING NEWD INTO CWA FM MCS OVR NEB. SO HAVE LOWERED TEMPS A BIT. SCT TRW HAVE DEVELOPED OVR FAR NWRN CWA AND WL CONTR TO KEEP CHC THERE. PRECIP ASSOCD WITH NEB MCS WL MOVE ENEWD AND WL CLIP FAR SERN CWA BY LATE AFTN. WITH ALL THE CLOUDS...MAY BE HARD TO SEE MUCH IN THE WAY OF SVR WX WITH WET MICROBURSTS THE MAIN THREAT AS WARM MID LEVELS WL LIMIT HAIL THREAT. && .AVIATION... IFR CONDITIONS WL GRADUALL IMPROVE THRU 19Z. OCNL MVFR CONDS IN SCT TRW MAINLY AFTER 20Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 6, 5:02 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 502 AM CDT MON AUG 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 502 AM CDT MON AUG 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA... NORTHEAST NEBRASKA...AND NORTHWEST IOWA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS UP TO 70 MPH...HOWEVER HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH STRONGER STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND NEAR THE MISSOURI RIVER VALLEY. FLOODING... HEAVY RAIN WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST SOUTH DAKOTA AND PORTIONS OF NORTHWEST IOWA...AS STORMS THAT MAY MOVE THROUGH THESE AREAS WILL BE CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAIN PER HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA ON WEDNESDAY...SOME OF WHICH MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER AFTER 3 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LIEBL
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:33 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 57 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.